Alert archive / Colorado / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 129, NWS Pueblo, CO

June 11, 2015Bent County, Kiowa County, Prowers County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 11, 2015, 4:28 PM MDT for Bent County, Kiowa County, Prowers County, Colorado. It was in force for 47 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 11, 2015, 4:28 PM MDT (22:28 UTC)
Expired
Jun 11, 2015, 5:15 PM MDT
In force
47 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Tornado
Possible
Hail
2.0 in
Wind
60.0 mph

Counties Bent County, CO, Kiowa County, CO, Prowers County, CO

The radar

The Pueblo radar (KPUX), 138 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 11, 4:35 PM MDTHAIL 1Wiley, CO
Jun 11, 4:40 PM MDTHAIL 1.75N Wiley, CO
Jun 11, 4:40 PM MDTHAIL 1.75Wiley, CO
Jun 11, 4:43 PM MDTHAIL 2Wiley, CO
Jun 11, 4:52 PM MDTHAIL 25 E Wiley, CO
Jun 11, 4:52 PM MDTHAIL 2.256 Wsw Bristol, CO
Jun 11, 4:54 PM MDTHAIL 24 Ne Lamar, CO
Jun 11, 5:09 PM MDTHAIL 2.256 Wsw Bristol, CO
Jun 11, 5:14 PM MDTHAIL 2.55 Wnw Granada, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 11, 12:14 PM MDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 10.5 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2015-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 125 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2015-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
125 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
884 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

174 
WUUS55 KPUB 112228
SVRPUB
COC011-061-099-112315-
/O.NEW.KPUB.SV.W.0129.150611T2228Z-150611T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
428 PM MDT THU JUN 11 2015

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL KIOWA COUNTY IN SOUTHEASTERN COLORADO...
  NORTHWESTERN PROWERS COUNTY IN SOUTHEASTERN COLORADO...
  NORTHEASTERN BENT COUNTY IN SOUTHEASTERN COLORADO...

* UNTIL 515 PM MDT

* AT 428 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WILEY...OR 9
  MILES NORTHWEST OF LAMAR...MOVING EAST AT 25 MPH.

  HAZARD...TWO INCH HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  LAMAR...WILEY...MCCLAVE...BRISTOL AND NEEGRONDA RESERVOIR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3812 10290 3831 10281 3819 10227 3793 10238
TIME...MOT...LOC 2228Z 289DEG 20KT 3818 10274 

TORNADO...POSSIBLE
HAIL...2.00IN
WIND...60MPH
 
$$

PGW
2 follow-up statements
085 
WWUS55 KPUB 112244
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
444 PM MDT THU JUN 11 2015

COC011-061-099-112315-
/O.CON.KPUB.SV.W.0129.000000T0000Z-150611T2315Z/
KIOWA CO-PROWERS CO-BENT CO-
444 PM MDT THU JUN 11 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR SOUTH CENTRAL KIOWA...NORTHWESTERN PROWERS AND NORTHEASTERN BENT
COUNTIES...

AT 443 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WILEY...OR
NEAR LAMAR...MOVING EAST AT 25 MPH.

HAZARD...TWO INCH HAIL AND 60 MPH WIND GUSTS. 

SOURCE...LAW ENFORCEMENT. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LAMAR...WILEY...MCCLAVE...BRISTOL AND NEEGRONDA RESERVOIR.

TWO INCH HAIL WAS REPORTED IN WILEY AT 443 PM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3812 10290 3831 10281 3819 10227 3793 10238
TIME...MOT...LOC 2243Z 289DEG 20KT 3815 10264 

TORNADO...POSSIBLE
HAIL...2.00IN
WIND...60MPH
 
$$

PGW
656 
WWUS55 KPUB 112256
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
456 PM MDT THU JUN 11 2015

COC011-112305-
/O.CAN.KPUB.SV.W.0129.000000T0000Z-150611T2315Z/
BENT CO-
456 PM MDT THU JUN 11 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BENT COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FOR
SOUTHEASTERN COLORADO.

LAT...LON 3806 10274 3828 10266 3819 10227 3793 10238
TIME...MOT...LOC 2255Z 289DEG 23KT 3812 10253 

$$

COC061-099-112315-
/O.CON.KPUB.SV.W.0129.000000T0000Z-150611T2315Z/
KIOWA CO-PROWERS CO-
456 PM MDT THU JUN 11 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR SOUTHEASTERN KIOWA AND NORTHWESTERN PROWERS COUNTIES...

AT 455 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LAMAR...MOVING
EAST AT 25 MPH.

HAZARD...TWO INCH HAIL AND 60 MPH WIND GUSTS. 

SOURCE...LAW ENFORCEMENT. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LAMAR AND BRISTOL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3806 10274 3828 10266 3819 10227 3793 10238
TIME...MOT...LOC 2255Z 289DEG 23KT 3812 10253 

TORNADO...POSSIBLE
HAIL...2.00IN
WIND...60MPH
 
$$

PGW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:43 PM MDT, 45 minutes earlier.

Area forecast discussion, Jun 11, 3:43 PM MDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
343 PM MDT THU JUN 11 2015

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 343 PM MDT THU JUN 11 2015

...FLASH FLOODING POSSIBLE TONIGHT AND INTO FRIDAY FOR SOUTH CENTRAL
AND SOUTHEAST COLORADO...

UPPER TROF OVER THE GREAT BASIN WILL MOVE SLOWLY ACROSS COLORADO
TONIGHT AND FRIDAY.  WATCHING LIGHTNING BLOSSOMING ACROSS WESTERN
PORTIONS OF THE FORECAST AREA ACROSS THE LA GARITAS AND SAN JUANS
AHEAD OF A SHORTWAVE LIFTING OUT AHEAD OF THE UPPER TROF INTO SW CO.

MEANWHILE...SURFACE FRONT LIES ACROSS THE AKRNASAS RIVER VALLEY IN
EASTERN CO...WITH DEW POINTS BEHIND IT IN THE MID TO UPPER
50S...THOUGH DEW POINTS FARTHER SOUTH ARE NOT ALL THAT MUCH
LOWER...STILL IN THE LOWER 50S.  AS THE FRONT DROPS
SOUTHWARD...INCREASING SURFACE DEW POINTS SHOULD PUSH PRECIP WATERS
OVER AN INCH ACROSS THE SOUTHEAST PLAINS...WHICH IS ABOVE THE 90TH
PERCENTILE AS FAR AS CLIMO GOES.  FRONT HAS ALREADY BEEN THE
INITIATOR OF CONVECTION EARLY THIS AFTERNOON...AND WITH CAPES
RUNNING 1500+ J/KG...AND DEEP LAYER SHEARS RUNNING AROUND 40-50
KTS...INGREDIENTS CERTAINLY IN PLACE FOR SEVERE THUNDERSTORMS TODAY.
HAIL AND DAMAGING WINDS WILL BE THE PRIMARY STORM THREATS...BUT
INITIAL INTENSE UPDRAFTS MAY BE ABLE TO SPIN UP A BRIEF TORNADO OR
TWO...ESPECIALLY ALONG ANY BOUNDARIES.

MEANWHILE...THUNDERSTORMS ACROSS THE WESTERN MOUNTAINS WILL ALSO
CARRY THE THREAT FOR HEAVY RAINFALL...WITH PRECIP WATERS RUNNING
AROUND 160% OF NORMAL.  HOWEVER...SUSPECT THAT INTENSE RAINFALL
RATES WILL BE A TAD SPOTTIER IN NATURE VS THE SOUTHEAST MOUNTAINS
AND PLAINS.  WITH AREA RIVERS ALREADY RUNNING HIGH DUE TO A DELAYED
SNOW PACK MELT OFF...ANY RAINFALL COULD EXACERBATE SWOLLEN CREEKS
AND STREAMS RESULTING IN FLASH FLOODING.  BASED ON NEW INFORMATION
CONCERNING THE SOUTH ARKANSAS RIVER BETWEEN PONCHA AND SALIDA
RUNNING HIGH...DECIDED TO ADD THE UPPER ARKANSAS RIVER VALLEY TO THE
FLASH FLOOD WATCH FOR TODAY TRHOUGH FRIDAY.

TONIGHT...THUNDERSTORMS SHOULD CONGEAL INTO A THUNDERSTORM COMPLEX
ACROSS EASTERN CO...THOUGH MODELS VARY ON HOW FAR NORTH OR SOUTH THE
CORE OF THE PRECIPITATION WILL BE AFTER 06Z.  GIVEN THE FRONTAL
POSITION...THINK THE FARTHER SOUTH SOLN OF THE NAM MAY BE MORE
CORRECT VS THE GFS.  FOLLOWING THE 4KM NAM12...2ND ROUND OF
THUNDERSTORMS TRIGGERED BY THE SHORTWAVE SHOULD MOVE EAST OF THE I-
25 CORRIDOR BY 9 PM...THEN OUT ONTO THE PLAINS.  SO BURN SCARS MAY
BE UNDER THE GUN A LITTLE LONGER THAN ORIGINALLY ANTICIPATED.   AS
THUNDERSTORMS CONTINUES ACROSS THE SOUTHEAST PLAINS INTO THE
OVERNIGHT HOURS...EVENT MAY PROGRESS TOWARDS A FLASH FLOOD AND
EVENTUALLY A RIVER FLOOD EVENT...DEPENDING ON WHERE THE HEAVIER RAIN
FALLS AND HOW QUICKLY IT ROUTES INTO AREA RIVERS.  GROUND IS PRETTY
SATURATED...AND RIVER IS ALREADY AT OR NEAR FLOOD STAGE AT PLACES
CANON CITY...AVONDALE...LA JUNTA.  SO HEAVY RAINFALL IN THE WRONG
SPOTS COULD LEAD EXACERBATE HIGH WATER CONDITIONS.

MODELS STILL DIFFER ON HOW MUCH RAIN FALLS ALONG THE LOWER EASTERN
SLOPES OF THE SE MTS/PLAINS OVERNIGHT.  UPSLOPE SURE BODES FOR
KEEPING SHOWERS AND THUNDERSTORMS GOING THROUGH THE OVERNIGHT HOURS.
HUNCH IS THAT NAM QPF IS OVERDONE IN WESTERN PUEBLO/EASTERN FREMONT
COUNTIES...LIKELY SUFFERING FROM SOME CONVECTIVE FEEDBACK.  BUT
GIVEN ALL THE PARAMETERS IN PLACE...WILL NEED TO BE ON GUARD FOR
FLASH FLOODING INTO THE OVERNIGHT HOURS.

FRIDAY SHOULD START OUT FAIRLY WET. THEN ANOTHER ROUND OF AFTERNOON
THUNDERSTORMS.  CAPE AND SHEAR ARE MUCH LESS...AND ACTIVITY MAY BE
MORE TIED TO THE MOUNTAINS AND THE SOUTHERN BORDER AREAS.  BUT
STEERING FLOW ALOFT LOOKS WEAKER TOO...SO CAN'T ARGUE WITH THE
DURATION OF THE FLASH FLOOD WATCH THROUGH 7 PM FRIDAY AT THIS
POINT...THOUGH EASTERN PLAINS MAY BE ABLE TO BE TAKEN DOWN SOONER.
-KT

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 343 PM MDT THU JUN 11 2015

FRIDAY NIGHT-SUNDAY...LATEST MODELS CONTINUE GENERALLY WEAK WEST TO
NORTHWEST FLOW ALOFT ACROSS THE STATE WITH A WEAK BAGGY TROUGH
SLOWLY TRANSLATING ACROSS THE AREA. MOISTURE REMAINS IN PLACE ACROSS
THE AREA WHICH WILL LEAD TO DAILY CHANCES OF SHOWERS AND STORMS
THROUGH THE WEEKEND. MODELS SEEM TO BE SUFFERING FROM CONVECTIVE
FEEDBACK ISSUES...AND WOULD EXPECT THE  BEST CHANCES OF SEEING STORMS
IN THE AFTERNOON AND EVENING HOURS...MOST NUMEROUS OVER AND NEAR THE
HIGHER TERRAIN. WITH GOOD MOISTURE IN PLACE AND EXPECTED SLOW
MOVEMENT OF STORMS...MODERATE TO HEAVY RAINFALL AND LOCALIZED FLASH
FLOODING WILL REMAIN AN ISSUE THROUGH THE WEEKEND.

SUNDAY NIGHT-MONDAY NIGHT...AN UPPER TROUGH MOVING ACROSS THE
NORTHERN ROCKIES AND NORTHERN PLAINS LOOKS TO SEND A FRONT ACROSS
EASTERN COLORADO SUNDAY NIGHT...WITH RESURGENCE OF MOIST UPSLOPE
FLOW LEADING TO A POSSIBLE UPTICK IN STORMS ACROSS EASTERN COLORADO
MONDAY AFTERNOON AND EVENING. INCREASED WESTERLY FLOW ALOFT WILL
HELP TO DRY OUT THE ATMOSPHERE ACROSS THE WESTERN HALF OF THE
AREA...THOUGH MAY ALSO LEAD TO STRONG TO SEVERE STORMS ACROSS
EASTERN COLORADO.

TUESDAY-THURSDAY...A DRYING TREND COULD BE IN THE OFFING AS
MODERATE WEST TO SOUTHWEST FLOW ALOFT LOOKS TO CONTINUE ACROSS THE
REGION. THIS PATTERN WOULD SUGGEST A SLOW DRYING OF AVAILABLE
MOISTURE LEADING TO MORE ISOLATED...DIURNALLY AND TERRAIN DRIVEN
CONVECTION.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING)
ISSUED AT 343 PM MDT THU JUN 11 2015

SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT THE TERMINALS
THIS AFTERNOON AND EVENING BRINGING BRIEF MVFR CONDITIONS WITH
+TSRA. COULD SEE SOME LARGE HAIL WITH THE STRONGER STORMS...
PARTICULARLY FOR KCOS AND KPUB. ACTIVITY SHOULD CONGEAL INTO A
THUNDERSTORM COMPLEX ACROSS THE SOUTHEAST PLAINS WITH UPSLOPE FLOW
RESULTING IN THE DEVELOPMENT OF MVFR CIGS FOR KCOS AND KPUB INTO
THE OVERNIGHT HOURS. POCKETS OF LIGHT TO MODERATE RAIN WILL
CONTINUE INTO THE OVERNIGHT HOURS. CIGS MAY STAY MVFR THROUGH MUCH
OF THE DAY AT BOTH KCOS AND KPUB. MAIN WINDOW FOR THUNDERSTORMS AT
KALS WILL BE THIS AFTERNOON AND EVENING. CIGS/VIS SHOULD STAY
PRIMARILY VFR. -KT

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR COZ058>089-093>099.

&&

SHORT TERM...KT
LONG TERM...MW
AVIATION...KT
Hazardous weather outlook, Jun 11, 11:08 AM MDT, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1108 AM MDT THU JUN 11 2015

COZ058>089-093>099-121715-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1108 AM MDT THU JUN 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SIGNIFICANT FLASH FLOOD THREAT WILL DEVELOP OVER PARTS OF THE
REGION FROM LATE THIS AFTERNOON INTO TONIGHT. THE GREATEST THREAT
WILL EXIST FROM THE EAST SLOPES OF PIKES PEAK...THE WET
MOUNTAINS AND THE SANGRE DE CRISTO MOUNTAINS EASTWARD ACROSS ALL
OF THE SOUTHEAST COLORADO PLAINS. CONDITIONS FAVORABLE FOR INTENSE
RAINFALL RATES ARE IN PLACE...AND FLASH FLOODING OVER THE BURN
SCARS COULD BE SIGNIFICANT. THE BEST CHANCE FOR FLASH FLOODING
OVER THE WALDO BURN SCAR WILL BE BETWEEN 3 PM AND 7
PM...HOWEVER...ADDITIONAL LIGHTER RAINFALL CAN BE EXPECTED THROUGH
THE NIGHT WHICH COULD LEAD TO ADDITIONAL RUN-OFF PROBLEMS THROUGH
THE EVENING HOURS. WIDESPREAD FLASH FLOODING WILL BE POSSIBLE ON
ALL OF THE PLAINS INTO LATE TONIGHT AS A LARGE THUNDERSTORM
COMPLEX DEVELOPS.

IN ADDITION TO THE FLOOD THREAT...A FEW SEVERE ROTATING STORMS WILL
BE POSSIBLE ON THE PLAINS THIS AFTERNOON AND THIS EVENING. LARGE
HAIL TO 2 INCHES IN DIAMETER...WIND GUSTS TO 70 MPH AND ONE OR TWO
TORNADOES WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PERIODS OF HEAVY RAIN WILL CONTINUE ACROSS MUCH OF SOUTHERN
COLORADO ON FRIDAY...ESPECIALLY OVER THE EASTERN MOUNTAINS OUT
INTO THE EASTERN PLAINS. AN ADDITIONAL INCH OR MORE OF RAIN IS
POSSIBLE. THIS ADDITIONAL RAINFALL WILL CONTINUE THE FLOOD RISK ON
MAIN STEM RIVERS AND STREAMS...AS WELL AS FLASH FLOODING ACROSS
THE REGION. FLOODING HAS THE POTENTIAL TO BE SIGNIFICANT. IF YOU
ENCOUNTER FLOODED ROADWAYS...REMEMBER TO TURN AROUND...DON'T
DROWN. SNOW WILL FALL ABOVE 12000 FEET WITH AN ADDITIONAL 2 TO 3
INCHES POSSIBLE THROUGH FRIDAY.

SHOWERS AND THUNDERSTORMS ARE FORECAST TO DEVELOP OVER THE
MOUNTAINS EACH AFTERNOON AND EVENING SATURDAY THROUGH MONDAY...AND
THEN SPREAD EASTWARD INTO THE EASTERN PLAINS. ABUNDANT MOISTURE
WILL LIKELY LEAD TO MODERATE TO HEAVY RAINFALL AND A CONTINUED
THREAT OF FLOODING AND FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
LIKELY ACROSS THE ENTIRE REGION THIS AFTERNOON AND TONIGHT.

31/23

In the hours before

Local storm report, Jun 11, 2:56 PM MDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
256 PM MDT THU JUN 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     HAIL             2 NW PETERSON AFB       38.85N 104.73W
06/11/2015  M0.75 INCH       EL PASO            CO   TRAINED SPOTTER

&&

PP
Local storm report, Jun 11, 3:01 PM MDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
301 PM MDT THU JUN 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             5 NNW PETERSON AFB      38.89N 104.73W
06/11/2015  M0.75 INCH       EL PASO            CO   TRAINED SPOTTER

&&

MW
Local storm report, Jun 11, 3:10 PM MDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
310 PM MDT THU JUN 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0304 PM     HAIL             4 WSW FALCON            38.91N 104.69W
06/11/2015  M1.00 INCH       EL PASO            CO   TRAINED SPOTTER

&&

PP
Local storm report, Jun 11, 3:22 PM MDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
322 PM MDT THU JUN 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0322 PM     HAIL             5 WSW FALCON            38.91N 104.70W
06/11/2015  M1.10 INCH       EL PASO            CO   TRAINED SPOTTER

&&

PP
Special weather statement, Jun 11, 4:13 PM MDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
413 PM MDT THU JUN 11 2015

COZ079-086-087-112300-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT CO-
WET MOUNTAINS BETWEEN 6300 AND 10000FT CO-
413 PM MDT THU JUN 11 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HUERFANO AND
SOUTHWESTERN PUEBLO COUNTIES UNTIL 500 PM MDT...

AT 413 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES NORTHEAST OF GREENHORN MOUNTAIN...OR 24 MILES SOUTHWEST OF
PUEBLO...MOVING NORTHEAST AT 30 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
RYE AND COLORADO CITY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FOR
SOUTHEASTERN COLORADO.

LAT...LON 3786 10481 3795 10501 3819 10487 3807 10461
TIME...MOT...LOC 2213Z 211DEG 24KT 3798 10486

PGW
Local storm report, Jun 11, 4:16 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
416 PM MDT THU JUN 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0416 PM     HAIL             5 NE AIR FORCE ACADEMY  39.03N 104.80W
06/11/2015  M0.75 INCH       EL PASO            CO   TRAINED SPOTTER

&&

PP

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 6:31 PM MDTSpecial Weather StatementPUBBaca, Prowers44 min
Jun 11, 11:04 AM MDTAreal Flood AdvisoryPUBChaffee24 hr
Jun 11, 11:22 AM MDTSevere Thunderstorm WarningPUBEl Paso23 min
Jun 11, 11:35 AM MDTFlash Flood WarningPUBEl Paso3 hr
Jun 11, 12:23 PM MDTSevere Thunderstorm WarningPUBEl Paso52 min
Jun 11, 1:09 PM MDTRiver Flood WarningPUBFremont5 days
Jun 11, 1:26 PM MDTAreal Flood AdvisoryPUBEl Paso2 hr
Jun 11, 2:30 PM MDTSevere Thunderstorm WarningPUBCrowley, Kiowa30 min
Jun 11, 2:44 PM MDTSpecial Weather StatementPUBEl Paso46 min
Jun 11, 2:49 PM MDTAreal Flood WarningPUBChaffee72 hr
Jun 11, 2:55 PM MDTSpecial Weather StatementPUBHuerfano50 min
Jun 11, 2:56 PM MDTSevere Thunderstorm WarningPUBKiowa34 min
Jun 11, 2:57 PM MDTSevere Thunderstorm WarningPUBEl Paso33 min
Jun 11, 3:00 PM MDTSevere Thunderstorm WarningPUBHuerfano, Pueblo30 min
Jun 11, 3:08 PM MDTSevere Thunderstorm WarningPUBBent, Kiowa52 min
Jun 11, 3:15 PM MDTSevere Thunderstorm WarningPUBPueblo45 min
Jun 11, 3:17 PM MDTSevere Thunderstorm WarningPUBPueblo43 min
Jun 11, 3:23 PM MDTSevere Thunderstorm WarningPUBEl Paso, Pueblo52 min
Jun 11, 3:29 PM MDTFlash Flood WarningPUBEl Paso2 hr
Jun 11, 3:46 PM MDTSevere Thunderstorm WarningPUBHuerfano, Pueblo44 min
Jun 11, 3:47 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas, Pueblo28 min
Jun 11, 3:53 PM MDTSevere Thunderstorm WarningPUBBent, Kiowa, Prowers52 min
Jun 11, 3:55 PM MDTSevere Thunderstorm WarningPUBEl Paso, Pueblo50 min
Jun 11, 4:04 PM MDTSevere Thunderstorm WarningPUBEl Paso41 min
Jun 11, 4:10 PM MDTSevere Thunderstorm WarningPUBFremont35 min
Jun 11, 4:11 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas, Otero, Pueblo49 min
Jun 11, 4:13 PM MDTSpecial Weather StatementPUBPueblo47 min
Jun 11, 4:29 PM MDTSevere Thunderstorm WarningPUBBaca31 min
Jun 11, 4:31 PM MDTSevere Thunderstorm WarningPUBLas Animas, Otero, Pueblo44 min
Jun 11, 4:39 PM MDTSevere Thunderstorm WarningPUBHuerfano, Otero, Pueblo51 min
Jun 11, 4:49 PM MDTSpecial Weather StatementPUBFremont41 min
Jun 11, 4:55 PM MDTSevere Thunderstorm WarningPUBBaca35 min
Jun 11, 4:59 PM MDTSevere Thunderstorm WarningPUBFremont31 min
Jun 11, 5:01 PM MDTSevere Thunderstorm WarningPUBLas Animas, Otero26 min
Jun 11, 5:03 PM MDTSevere Thunderstorm WarningPUBHuerfano, Pueblo21 min
Jun 11, 5:05 PM MDTSpecial Weather StatementPUBTeller25 min
Jun 11, 5:11 PM MDTSpecial Weather StatementPUBEl Paso34 min
Jun 11, 5:14 PM MDTSevere Thunderstorm WarningPUBProwers46 min
Jun 11, 5:15 PM MDTSevere Thunderstorm WarningPUBLas Animas, Otero45 min
Jun 11, 5:22 PM MDTSevere Thunderstorm WarningPUBEl Paso23 min
Jun 11, 5:25 PM MDTSevere Thunderstorm WarningPUBBaca35 min
Jun 11, 5:32 PM MDTSevere Thunderstorm WarningPUBFremont, Pueblo28 min
Jun 11, 5:36 PM MDTSevere Thunderstorm WarningPUBBaca, Bent, Las Animas, Otero39 min
Jun 11, 5:37 PM MDTAreal Flood AdvisoryPUBEl Paso3 hr
Jun 11, 5:48 PM MDTAreal Flood WarningPUBLas Animas, Otero3 hr
Jun 11, 5:48 PM MDTSevere Thunderstorm WarningPUBBaca27 min
Jun 11, 5:51 PM MDTSevere Thunderstorm WarningPUBProwers24 min
Jun 11, 5:54 PM MDTSevere Thunderstorm WarningPUBBent, Las Animas, Otero51 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.